Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 6, 2019, 1:32 PM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 7, 2019, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2019, 1:32 PM MST (20:32 UTC)
- In effect from
- Mar 7, 2019, 11:00 AM MST
- Expired
- Mar 7, 2019, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS84 KEPZ 062032 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 132 PM MST Wed Mar 6 2019 ...Extremely Critical Fire Conditions on Thursday... .Winds will be increasing ahead of a strong upper trough moving onto the California coast Thursday. Winds will increase out of the west to southwest during the afternoon and become sustained at 20 to 30 mph with gusts over 45 mph possible. Dry air will remain in place which will lead to critical fire weather conditions developing during the afternoon and continue into the early evening. NMZ111>113-TXZ055-056-071415- /O.UPG.KEPZ.FW.A.0001.190307T1800Z-190308T0400Z/ /O.NEW.KEPZ.FW.W.0002.190307T1800Z-190308T0400Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 132 PM MST Wed Mar 6 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM MST Thursday. The Fire Weather Watch is no longer in effect. * WIND...West to southwest at 20 to 30 mph with gusts over 45 mph. * HUMIDITY...10 to 15 percent. * HIGHEST THREAT...is located along and west of the Rio Grande and the Sacramento Mountains where the strongest winds are expected to develop by mid afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
3 follow-up statements
815 WWUS84 KEPZ 070217 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 717 PM MST Wed Mar 6 2019 ...Extremely Critical Fire Conditions on Thursday... .Winds will be increasing ahead of a strong upper trough moving onto the California coast Thursday. Winds will increase out of the west to southwest during the afternoon and become sustained at 20 to 30 mph with gusts over 45 mph possible. Dry air will remain in place which will lead to critical fire weather conditions developing during the afternoon and continue into the early evening. NMZ111>113-TXZ055-056-071030- /O.CON.KEPZ.FW.W.0002.190307T1800Z-190308T0400Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 717 PM MST Wed Mar 6 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * WIND...West to southwest at 20 to 30 mph with gusts over 45 mph. * HUMIDITY...10 to 15 percent. * HIGHEST THREAT...is located along and west of the Rio Grande and the Sacramento Mountains where the strongest winds are expected to develop by mid afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Rogash
842 WWUS84 KEPZ 070224 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 724 PM MST Wed Mar 6 2019 ...Extremely Critical Fire Conditions on Thursday... .Winds will be increasing ahead of a strong upper trough moving onto the California coast Thursday. Winds will increase out of the west to southwest during the afternoon and become sustained at 20 to 30 mph with gusts over 45 mph possible. Dry air will remain in place which will lead to critical fire weather conditions developing during the afternoon and continue into the early evening. NMZ111>113-TXZ055-056-071500- /O.CON.KEPZ.FW.W.0002.190307T1800Z-190308T0400Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 724 PM MST Wed Mar 6 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * WIND...West to southwest at 20 to 30 mph with gusts over 45 mph. * HUMIDITY...10 to 15 percent. * HIGHEST THREAT...is located along and west of the Rio Grande and the Sacramento Mountains where the strongest winds are expected to develop by mid afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
950 WWUS84 KEPZ 071348 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 648 AM MST Thu Mar 7 2019 ...Extremely Critical Fire Conditions Today... .Winds will be increasing ahead of a strong upper trough moving onto the California coast. Winds will increase out of the west to southwest during the afternoon and become sustained at 20 to 30 mph with gusts over 45 mph possible. Dry air will remain in place which will lead to critical fire weather conditions developing during the afternoon and continue into the early evening. NMZ111>113-TXZ055-056-080400- /O.CON.KEPZ.FW.W.0002.190307T1800Z-190308T0400Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 648 AM MST Thu Mar 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * WIND...West to southwest at 20 to 30 mph with gusts over 45 mph. * HUMIDITY...10 to 15 percent. * HIGHEST THREAT...is located along and west of the Rio Grande and the Sacramento Mountains where the strongest winds are expected to develop by mid afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 4:55 AM MST, 8 hours 37 minutes earlier.
Area forecast discussion, Mar 6, 4:55 AM MST, 8 hours 37 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
455 AM MST Wed Mar 6 2019
.SYNOPSIS...
Windy and unsettled weather will dominate the rest of this week
and early next week. Today will be the last fair weather day for
awhile as temperatures warm to above normal. A strong Pacific
storm will begin to move into the area Thursday and Friday. Winds
will pick up Thursday afternoon and become even stronger on Friday
as the storm nears. Some showers will also develop Friday and
Friday night, with the best chances in the mountains. Another
storm will move to the area Monday and Tuesday, again producing
windy afternoons both days. Showers will also develop over most of
the area, and the mountains could see some moderate snow.
&&
.DISCUSSION...
Well, this is March...looks like we will enjoy our typical March
weather over the next week as a couple of Pacific storms move
through the area. In the short term, a short wave ridge which
moved through the area yesterday, is now to our east and southwest
flow aloft will gradually increase as Pacific storm number one
nears the west coast. Plenty of high level moisture continues to
stream through in the southwest flow but this moisture should
drift off to our southeast later today, leaving behind sunny
skies. The storm will move onshore of central California Thursday
evening. As this develops, strong southwest flow aloft will induce
weak lee side troughing over NE New Mexico Thursday afternoon.
Believe winds will stay in windy category but could push advisory
level. Temperatures will climb to well above normal by Thursday.
Friday...upper trough from Pacific storm will extend from Utah
down through Arizona by afternoon. This will induce strong lee
cyclogenesis in SE Colorado. Tight pressure gradient and strong
low/mid level winds should push Friday afternoon winds well into
advisory, and perhaps even into warning criteria. Warm, somewhat
unstable airmass ahead of the cool front should allow quite a bit
of blowing dust to develop unfortunately. Some showers will
develop west of Deming in the afternoon and spread eastward Friday
night, though mountain zones will maintain best chance of precip.
Snow levels will start out high at 9000 ft or higher but fall to
as low as 6000 ft Friday night behind the front. That said, don't
believe much snow will fall-maybe 1 to 2 inches above 7000 ft.
Saturday and Sunday...short wave ridge moves in behind exiting
upper trough, allowing skies to clear. Temperatures will be much
cooler, falling to normal or slightly below.
Monday and Tuesday...storm number two impacts the area. This storm
will be much further south, as it cuts across the northern Baja
Monday evening, and hence should scoop up a bit more moisture,
though model PWs are significantly higher. Having said that,
upper low position and dynamics are still more favorable, so
precip generation should be greater than first storm. Both
afternoons look windy again, with Tuesday perhaps into advisory
level winds again. Snow levels start out high again, around 9000
ft Monday morning but should fall to 6000 ft or even a bit lower
by Monday night behind the cool front. Since precip will continue
longer this time post frontal, some significant snowfall could
occur over the mountains. Will want to keep a watch on future
model runs for this.
&&
.AVIATION...Valid 06/12Z-07/12Z...
East of Deming...SCT150 BKN-OVC250, with clouds clearing from the
west. Deming west...SKC-SCT250. Winds mostly southeast and less
than 10 kts this morning, becoming southwest 10-15 kts this
afternoon.
&&
.FIRE WEATHER...
Active weather pattern will lead to lots of wind and few days of
showers over the next week. Today and tomorrow, temperatures will
warm to well above normal. Winds begin on Thursday as Pacific
storm moves onshore of the west coast. The winds combined with low
RHs could produce critical fire conditions-hence Fire Weather
Watch will continue for much of the area. Winds will be even
stronger Friday but RHs should rise enough to alleviate fire
danger some. Some showers also possible, mainly over the
mountains, where an inch or two of snow is also possible.
Another storm moves in Monday and Tuesday. Both afternoons will be
windy again, but RHs may rise just high enough to escape critical
fire conditions. Should be a better chance for showers also
(compared to first system), and the mountains could see some
significant snow at higher elevations.
Min RHs will be mostly in the teens to 20 today and Thursday,
rising into the 20s to 30 Friday before dropping back below 20%
for the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 74 52 82 58 / 0 0 0 0
Sierra Blanca 67 43 80 53 / 0 0 0 0
Las Cruces 72 46 81 52 / 0 0 0 0
Alamogordo 70 47 78 54 / 0 0 0 0
Cloudcroft 58 31 60 37 / 0 0 0 0
Truth or Consequences 74 45 77 49 / 0 0 0 0
Silver City 70 39 73 45 / 0 0 0 0
Deming 75 44 79 49 / 0 0 0 0
Lordsburg 76 44 77 48 / 0 0 0 0
West El Paso Metro 74 51 81 57 / 0 0 0 0
Dell City 71 44 82 50 / 0 0 0 0
Fort Hancock 77 48 84 56 / 0 0 0 0
Loma Linda 69 44 79 53 / 0 0 0 0
Fabens 76 50 83 56 / 0 0 0 0
Santa Teresa 73 47 81 53 / 0 0 0 0
White Sands HQ 72 49 80 57 / 0 0 0 0
Jornada Range 71 43 79 49 / 0 0 0 0
Hatch 75 44 79 50 / 0 0 0 0
Columbus 77 47 81 53 / 0 0 0 0
Orogrande 70 45 80 53 / 0 0 0 0
Mayhill 69 38 68 45 / 0 0 0 0
Mescalero 66 36 68 44 / 0 0 0 0
Timberon 63 34 68 42 / 0 0 0 0
Winston 71 35 73 41 / 0 0 0 0
Hillsboro 76 41 75 47 / 0 0 0 0
Spaceport 72 41 77 47 / 0 0 0 0
Lake Roberts 70 35 70 41 / 0 0 0 0
Hurley 73 39 74 44 / 0 0 0 0
Cliff 72 30 70 39 / 0 0 0 0
Mule Creek 73 31 70 39 / 0 0 0 0
Faywood 72 41 73 46 / 0 0 0 0
Animas 78 45 78 52 / 0 0 0 0
Hachita 78 44 79 50 / 0 0 0 0
Antelope Wells 79 46 78 52 / 0 0 0 0
Cloverdale 75 43 74 50 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Thursday morning through Thursday
evening for NMZ111>113.
TX...Fire Weather Watch from Thursday morning through Thursday
evening for TXZ055-056.
&&
99/17Hazardous weather outlook, Mar 6, 6:32 AM MST, 7 hours before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 632 AM MST Wed Mar 6 2019 NMZ401>403-408-414>416-071345- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 632 AM MST Wed Mar 6 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds of 20-30mph Thursday, and 30-45 mph Friday will make driving somewhat hazardous, especially for higher profile vehicles. A few snow showers Friday evening could produce a few slick spots on roads. Windy again Monday and Tuesday, with some rain and snow showers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ404>407-409>413-417-TXZ418>424-071345- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 632 AM MST Wed Mar 6 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds of 20-30mph Thursday and 30-40 mph Friday, along with areas of blowing dust, will make driving hazardous. A few rain showers Friday evening could produce a few slick spots on roads. Windy again Monday and Tuesday, with some rain showers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
Nearby
Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.